Convergence of gauge method for incompressible flow

Cheng Wang Indiana University Jian-Guo Liu jliu@math.umd.edu

Numerical Analysis and Scientific Computing mathscidoc:1702.25059

Mathematics of Computation, 69, (232), 1385-1407, 2000.1
A new formulation, a gauge formulation of the incompressible Navier-Stokes equations in terms of an auxiliary field $\mathbf{a}$ and a gauge variable $\phi$, $\mathbf{u} =\mathbf{a}+\nabla\phi$, was proposed recently by E and Liu. This paper provides a theoretical analysis of their formulation and verifies the computational advantages. We discuss the implicit gauge method, which uses backward Euler or Crank-Nicolson in time discretization. However, the boundary conditions for the auxiliary field $\mathbf{a}$ are implemented explicitly (vertical extrapolation). The resulting momentum equation is decoupled from the kinematic equation, and the computational cost is reduced to solving a standard heat and Poisson equation. Moreover, such explicit boundary conditions for the auxiliary field $\mathbf{a}$ will be shown to be unconditionally stable for Stokes equations. For the full nonlinear Navier-Stokes equations the time stepping constraint is reduced to the standard CFL constraint ${\triangle t} / {\triangle x} \le C$. We also prove first order convergence of the gauge method when we use MAC grids as our spatial discretization. The optimal error estimate for the velocity field is also obtained.
Viscous incompressible ows, gauge method, convergence, explicit boundary condition.
[ Download ] [ 2017-02-09 11:42:21 uploaded by jianguo ] [ 600 downloads ] [ 0 comments ]
@inproceedings{cheng2000convergence,
  title={Convergence of gauge method for incompressible flow},
  author={Cheng Wang, and Jian-Guo Liu},
  url={http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20170209114221667809390},
  booktitle={Mathematics of Computation},
  volume={69},
  number={232},
  pages={1385-1407},
  year={2000},
}
Cheng Wang, and Jian-Guo Liu. Convergence of gauge method for incompressible flow. 2000. Vol. 69. In Mathematics of Computation. pp.1385-1407. http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20170209114221667809390.
Please log in for comment!
 
 
Contact us: office-iccm@tsinghua.edu.cn | Copyright Reserved